Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

depression


[ha...]

Recommended Posts

To the forum, does anybody else experience depression while decreasing klonopin or another benzo?  I'm 44% down, from 3 mg to 1.75 mg.  I can't tell if I'm depressed because of the klonopin taper or because my transportation is in the shop for three weeks.  Actually before the loss of transportation, I was feeling a little depressed.  The klonopin taper?    thanks
Link to comment
Share on other sites

Oh my, it's a huge symptom of withdrawal but the important thing to remember is this isn't you, this isn't your life that's getting you down, its the drug.  Professor Ashton wrote about it here:

Depression. Depression may be caused or aggravated by chronic benzodiazepine use, but is also a feature of the withdrawal syndrome. Depressive symptoms may appear for the first time after withdrawal, sometimes after a delay of a few weeks, and it can be severe and protracted for some months. It is not clear whether people who have had depression before, or have a family history of depression, are more prone to this complication, and its causes are not understood. As discussed in Chapters I and II, benzodiazepines disrupt the function of many neurotransmitters and hormones and depression could be the result, for example, of low serotonin activity combined with the stress of withdrawal. If severe enough to require definitive treatment, the depression in withdrawal responds to antidepressant drugs and/or cognitive therapy and usually diminishes gradually over 6-12 months.

 

The Ashton Manual

 

Just a word of caution about antidepressants, while they may come in handy during withdrawal for those who were already on the medication, sometimes starting it during withdrawal and recovery can be problematic because of our overly sensitized central nervous system. 

Link to comment
Share on other sites

To the forum, does anybody else experience depression while decreasing klonopin or another benzo?  I'm 44% down, from 3 mg to 1.75 mg.  I can't tell if I'm depressed because of the klonopin taper or because my transportation is in the shop for three weeks.  Actually before the loss of transportation, I was feeling a little depressed.  The klonopin taper?    thanks

Could be both..?? Losing my ZX10 is still felt 10 yrs later, and I have over toys... If you got it bad (the bike bug), then sure...

But that said, it would be very rare that the meds are not a more dominant issue atm..

The chemical depression is crazy, in an odd way for me.. While I strongly tick every official box, its more a motivation issue for me (thank god), -specifically initiation motivation... Its a brick wall...

 

Thus I found “Depression” to be a bit too broad a label for me, so I had to narrow it down for a better fit..

 

Perhaps someone can help better if you would like to describe how you feel in more detail.. -up to you..

There are many here far better versed in it all than I..  What I can say is I doubted for so long, but yes, its getting better as I heal..

 

Also, the GI and diet *may* play a role in conjunction with meds and their discontinuation, -if that fits your situation..

:)

Link to comment
Share on other sites

Cantfly, initiation motivation! That’s brilliant wordsmithing right there...I have exactly that.

 

Hang in there, hayabusa. It will pass eventually.

 

Beauty

Link to comment
Share on other sites

Cantfly, initiation motivation! That’s brilliant wordsmithing right there...I have exactly that.

 

Hang in there, hayabusa. It will pass eventually.

 

Beauty

Thanks lol.. :)

Did you mention it in a post a bit back..?? I remember someone hit the nail on the head somewhere...

Life looks bright when it starts to crack..!! -Like most “deep” symptoms I guess...

Your turn will come if it hasnt as yet..

:)

 

 

Link to comment
Share on other sites

×
×
  • Create New...